Back to top

Amantadine side-effects

4 posts / 0 new
Last post
Osian Spray
Amantadine side-effects

I was prescribed Amantadine two months ago alongside my Sinemet, but I developed quickly a big list of nightmare side-effects and had to stop taking it. Unfortunately, the swollen ankles and the all-over, red-skinned hot-flushes have carried on happening. Has anyone else had these problems? I just want to know if I can expect them to subside with time, or do they need treating?

Thanks. 

elegant fowl

Sorry to hear that you are having trouble even after stopping amantadine. I use it but have been lucky enough not to experience any of the side effects. 

sorry I can't offer anything more useful

EF

Stortie

I have been taking Amantadine for the past seven months, as with you, along with Sinemet. Just recently, approximately six weeks ago, I developed a swelling of my ankles and legs, and a reddish, lacy pattern on my legs (I have self diagnosed to be Livedo reticularis ). I went to see my GP who thought that it might be a side-effect of Amantadine. And this seems to be backed up by my research on the Internet where multiple  pages list swollen feet and ankles as a side-effect. My GP wrote to my neurologist with this information. Today I had an appointment with the neurologist who doesn't think that my problem is an effect of Amantadine. The only way to be sure would to be to stop taking the Amantadine for two to three weeks. Between my visit to my GP and my neurologist, on the advice of my GP, I had experimented by reducing the dosage of Amantadine by half, this resulted in no reduction of the swelling but did cause a large increase in the severity of my tremor which the Amantadine has proven very successful in controlling. My neurologist has suggested I return to my GP to seek another reason that there might be for the swelling before stopping the Amantadine.
Along with, Osian Spray, I would be happy to hear of any similar experiences with Amantadine

Osian Spray

Stortie, I hope you're sorted out now.

I'm pleased to report that the swelling is reducing since I stopped taking Amantadine. My ankles are still noticeably puffy, but not swollen and rigid like they were before. It was definitely a side-effect of the drug. 

FYI. I was prescribed Amantadine to extend the effectiveness of SInemet. I was having pronounced Off periods towards the end of doses (8am, 12, 3pm, 6pm). All my symptoms became more pronounced. Amantadine helped, but seemingly by making me feel 80% of myself all the time, rather than 100% when  'On' Sinemet (most of the time), reducing to 50% as the Sinemet dose wore off. Having stopped the Amantadine now, I prefer the 100/50 combo. I hated feeling so dopey for so long!